Heart Disease and Chronic Intestinal Pseudo Obstruction
I had a cardiac arrest in 1995 resulting in a mitral valve replacement, defibrillator implanted in abdomen, and pacemaker. Since then I have been diagnosed with CHF and an upgrade to a bi-ventricular pacemaker. Last Dec. it was discovered the epicardial leads from the defibrillator were causing problems and needed to be removed. I had a laser lead extraction done, defibrillator removed, and a combination device--biventricular pacemaker/defibrillator. Since that time I have been in atrial fibrillation most of the time. I have also developed a much distended belly diagnosed as chronic intestinal pseudo obstruction. I was told to go on amiarodone for the -Afib and to live with the cipo. Do you know of any correlation between the heart issues and the development of CIPO? (I also have small fiber neuropathy, autonomic neuropathy, RLS, Erythromelalgia, Chronic venous insufficiency, Gerd, Hiatal Hernia, Diverticulosis, depression, and anxiety.)
Chronic intestinal pseudo-obstruction (CIP) is a gastrointestinal motility disorder, it may not be related to the heart issues. With your past history of small fiber neuropathy and autonomic neuropathy, CIP could be due to diabetes mellitus. Diabetes can cause autonomic neuropathy and affect the digestive system, leading to problems with digestion and elimination. So, have yourself evaluated to rule out diabetes, you could sometimes be in the pre diabetic state. Please discuss this with your doctor am sure he will provide further assistance.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.